Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 156, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 5:46 AM CDT for Christian County, Douglas County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 2001, 5:46 AM CDT (10:46 UTC)
- Expired
- Jun 3, 2001, 6:45 AM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Christian County, MO, Douglas County, MO
The radar
The Springfield radar (KSGF), 60 km from the middle of the area, began a volume at 10:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 4:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 031046 SVRSGF MOC043-067-031145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 546 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOUGLAS COUNTY IN SOUTHWEST MISSOURI NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWEST MISSOURI * UNTIL 645 AM CDT * AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SPARTA...OR 10 MILES EAST OF OZARK... MOVING EAST AT 30 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... AVA BY 615 AM CDT. THE TOWNS OF BRUNER...OLDFIELD...KELTNER...ELKHEAD AND DOGWOOD ARE ALSO IN THE PATH OF THIS STORM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN SPRINGFIELD. LAT...LON 3709 9313 3694 9316 3681 9228 3708 9224 SUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:55 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 3, 2:55 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT SUN JUN 3 2001 LITTLE TIME FOR DETAILS...BUT WILL GO WITH MESOETA. BIGGEST CHALLENGE WILL BE CHANCES FOR CONVECTION TONIGHT IN THE NORTH...AND POSITION OF SURFACE FRONT MONDAY AND ITS EFFECT ON HIGHS. GENERALLY LIKE THE MESOETA FORECAST...BUT STILL BELIEVE REFIRING OF CONVECTION LATE TODAY LOOKS OVERDONE IN KANSAS. BIG CAP IN PLACE AFTER CONVECTION MOVES OUT THIS AFTERNOON. CONVECTION WILL LIKELY FIRE ALONG 850 BOUNDARY WITH LOW LEVEL JET TONIGHT OVER NORTHERN CWA. WARM FRONT NORTH OF CWA MONDAY...SO WILL GO WITH VERY WARM MESOETA HIGHS. PRELIMINARY FORECAST NUMBERS FOR GUIDANCE PURPOSES ONLY SGF 75 63 87 70 / 90 20 10 60 JLN 77 66 90 71 / 90 20 10 60 UNO 72 63 87 67 / 90 20 10 50 VIH 65 56 85 70 / 70 50 20 80 .SGF... MO...FLOOD WATCH FOR TODAY MOZ055>058-066>071. KS...NONE. BROWNI<NG
In the hours before
Special weather statement, Jun 3, 4:14 AM CDT, 1 hour 32 minutes before
KSZ073-097-101-MOZ066-077>080-082-088>098-101>106-031400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 414 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 355...IN EFFECT UNTIL 900 AM CDT SUNDAY MORNING. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...DALLAS...DOUGLAS... GREENE...HOWELL...JASPER...LAWRENCE...MCDONALD...NEWTON...OREGON... OZARK...POLK...SHANNON...STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE AVA... BOLIVAR...BRANSON...FORT SCOTT...HOUSTON...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK...PITTSBURG...SPRINGFIELD...STOCKTON AND WEST PLAINS. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. BROWNING
Local storm report, Jun 3, 4:45 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
445 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....O
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 4:59 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0442 AM 3 N ANDERSON MO TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.Local storm report, Jun 3, 5:23 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
523 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 5:38 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
538 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....>
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 47 min |
| Jun 3, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 66 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Jun 3, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 59 min |
| Jun 3, 5:16 AM CDT | Tornado Warning | SGF | McDonald | 44 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Jun 3, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 41 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Jun 3, 5:53 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Jun 3, 5:53 AM CDT | Tornado Warning | SGF | McDonald | 52 min |
| Jun 3, 6:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 58 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| Jun 3, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Jun 3, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| Jun 3, 6:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| Jun 3, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| Jun 3, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 3, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 46 min |
| Jun 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 43 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Jun 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 40 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 3, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 47 min |
| Jun 3, 11:06 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 3, 11:16 AM CDT | Severe Thunderstorm Warning | SGF | Laclede, Webster | 44 min |
| Jun 3, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| Jun 3, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Jun 3, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 3, 12:03 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jun 3, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 32 min |
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.